MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-55
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 01/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and a limb stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented emergently with a ruptured aaa.The physician elected to treat the patient with a cook zenith (non-endologix) stent.The patient was reported as stable and is recovering.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and a limb stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented emergently with a ruptured aaa.The physician elected to treat the patient with a cook zenith (non-endologix) stent.The patient was reported as stable and is recovering.Additional information: during clinical assessment, sac growth of 11.9mm, buckling of the proximal extension, a type iiib endoleak of the bifurcated stent graft, and a type iiia endoleak of the aortic components occurred that was not included in the event as reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, a type 3a endoleak, type 3b endoleak, buckling of the proximal extension, sac growth and ruptured abdominal aortic aneurysm was identified.The type 3a endoleak of the aortic components is most likely related to aortic remodeling (infrarenal angulation increased from 46 to 78 degrees).The left common iliac artery was 31.0mm an off-label use (should be 10-23mm).The type 3b endoleak of the bifurcated stent graft is most likely related to the type 3a endoleak and stent buckling.Buckling of the proximal extension is most likely related to the type iiia endoleak.The ruptured abdominal aortic aneurysm and sac growth are related to the combination of the type 3a and type 3b endoleaks.No procedure related harms were identified.The final patient status was discharged on the fourth hospital day home stable following an endovascular repair procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply corrections: h6: device remove 3190 h6: result remove code 3233 h6: conclusion remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9747087
Report Number2031527-2020-00062
Device Sequence Number11213027
Product Code MIH
UDI-Device Identifier00818009010070
UDI-Public(01)00818009010070(17)180515
Combination Product (Y/N)N
Initial Reporter StateCO
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2018
Device Model NumberBA25-80/I16-55
Device Lot Number1341378-001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2020
Supplement Date Received by Manufacturer01/25/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT 1336194002; VELA SUPRARENAL, LOT 1342233001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR